Skip Navigation
Skip to contents

KMJ : Kosin Medical Journal

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse articles > Author index
Search
Eunsoo Kim 1 Article
Development of severe junctional bradycardia after dexmedetomidine infusion in a polypharmacy patient: a case report and literature review
Soeun Jeon, Eunsoo Kim, Sun Hack Lee, Sung In Paek, Hyun-Su Ri, Dowon Lee
Received June 5, 2022  Accepted August 23, 2022  Published online September 15, 2022  
DOI: https://doi.org/10.7180/kmj.22.113
  • 0 View
  • 0 Download
Abstract PubReader   ePub   CrossRef-TDMCrossref - TDM
The authors report a case of newly manifested severe junctional bradycardia following dexmedetomidine administration during spinal anesthesia in a polypharmacy patient. A 77-year-old woman receiving multiple medications, including a beta-blocker and a calcium channel blocker, underwent right total knee arthroplasty. After spinal anesthesia, intravenous dexmedetomidine was initiated as a sedative; her heart rate decreased, followed by junctional bradycardia (heart rate, 37–41 beats/min). Dexmedetomidine was discontinued, and a dopamine infusion was initiated. Seven hours after surgery, junctional bradycardia persisted; a temporary transvenous pacemaker was inserted, and the beta-blocker and calcium channel blocker were discontinued. The patient was discharged on postoperative day 11 without any sequelae. Anesthesiologists should be aware of dexmedetomidine’s inhibitory effects on the cardiac conduction system, especially in geriatric patients taking medications with negative chronotropic effects and in combination with neuraxial anesthesia.

KMJ : Kosin Medical Journal